It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • What am I doing wrong?? Hydrocortisone

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 03-04-2013, 04:44 PM   #1
    Plum4Got2
    Newbie
    (female)
     
    Plum4Got2's Avatar
     
    Join Date: Mar 2013
    Location: East Coast
    Posts: 1
    Plum4Got2 HB User
    What am I doing wrong?? Hydrocortisone

    I have recently been diagnosed.
    My Dr. Upped my intake of hydrocortisone. To 20mg/20mg/10mg daily.
    It has helped...but I seem to crash often between doses and a lot faster.
    She told me to dose as needed. So I have been taking nearly 80mg to sustain. When it wears off. Extreme fatigue and shaky. Severe insomnia.

    But when I dose...my body calms down and I actually get sleepy...which gives me restorative sleep.

    Is it common to have a need for higher doses in the beginning? I'm afraid this is too much.

    I have literally been bed ridden for 2yrs. A long many years to even been given diagnosis. First time in along time my body has responded positively to any treatment.

    I'm not sure if this is correct...but I get an intense pain between shoulder blades sort of like a hook stuck in my back and an intense sensation of pulling down. I have used that as a warning sign to dose. Because if I don't I tremor and become very weak with massive brain fog. If left longer...I then feel like vomiting and have frequent bouts of diarrhea.

    Any information would be extremely appreciated. I'm rather frightened of it all.
    I'm also on adrenal supporters like DHEA and various others.
    I intake sea salt water and even take frequent baths in sea salt.

    Many Thanks in advance

     
    Sponsors Lightbulb
       
    Old 03-11-2013, 12:24 PM   #2
    KAJonesAddisons
    Newbie
    (male)
     
    KAJonesAddisons's Avatar
     
    Join Date: Mar 2013
    Location: Tulsa, OK
    Posts: 1
    KAJonesAddisons HB User
    Re: What am I doing wrong?? Hydrocortisone

    I have been there. Work with your doctor. But insist on taking enough Hydrocortisone to get through a day without crashing. I was gravely ill for years. Once diagnosed I was on a 20-10 mg schedule. Pretty quick I was taking more. It took about 18 months for me to stabilize at 90 mg a day for most days. Sometime a little more. Very rarely over 100. My doctor and I have a great relationship and he sets limits for me. Have them run lots of tests on your ACTH if they are still high, you are not taking enough Hydrocortisone.

    What scares me the most is the number of people I see online that have Addison's that have quit work because of the disease. I believe you can take enough of hydrocortisone to be a productive member of society again. I am living a very full and productive life. And I would not be doing that on any lower level of steroids.

    Good luck.

     
    Old 03-12-2013, 03:59 AM   #3
    ElenaB
    Junior Member
    (female)
     
    ElenaB's Avatar
     
    Join Date: Sep 2009
    Location: New Zealand
    Posts: 34
    ElenaB HB User
    Re: What am I doing wrong?? Hydrocortisone

    Hi there,
    Just wanted to add that you should be careful about going overboard as too much has side effects too and can actually make you more tired (along with weight gain, cushingoid appearance etc), and also as they are steroids there are long term effects on the body - in particular osteoporosis. So you should try to be on as little as will still give you a good quality of life. It takes a long time to figure out the right dose, its really just trial and error, but give it time (try to stick with a dose for a few weeks, and note down how you feel rather than switching the amount day to day). Blood tests should also give you a good indication on if you are on too much or not enough.
    Best of luck!

     
    Old 10-19-2013, 10:45 PM   #4
    km993
    Newbie
    (female)
     
    km993's Avatar
     
    Join Date: Oct 2013
    Location: Bay City, OR
    Posts: 6
    km993 HB User
    Re: What am I doing wrong?? Hydrocortisone

    Quote:
    Originally Posted by Plum4Got2 View Post
    I have recently been diagnosed.
    My Dr. Upped my intake of hydrocortisone. To 20mg/20mg/10mg daily.
    It has helped...but I seem to crash often between doses and a lot faster.
    She told me to dose as needed. So I have been taking nearly 80mg to sustain. When it wears off. Extreme fatigue and shaky. Severe insomnia.

    But when I dose...my body calms down and I actually get sleepy...which gives me restorative sleep.

    Is it common to have a need for higher doses in the beginning? I'm afraid this is too much.

    I have literally been bed ridden for 2yrs. A long many years to even been given diagnosis. First time in along time my body has responded positively to any treatment.

    I'm not sure if this is correct...but I get an intense pain between shoulder blades sort of like a hook stuck in my back and an intense sensation of pulling down. I have used that as a warning sign to dose. Because if I don't I tremor and become very weak with massive brain fog. If left longer...I then feel like vomiting and have frequent bouts of diarrhea.

    Any information would be extremely appreciated. I'm rather frightened of it all.
    I'm also on adrenal supporters like DHEA and various others.
    I intake sea salt water and even take frequent baths in sea salt.

    Many Thanks in advance

     
    Old 10-19-2013, 10:59 PM   #5
    km993
    Newbie
    (female)
     
    km993's Avatar
     
    Join Date: Oct 2013
    Location: Bay City, OR
    Posts: 6
    km993 HB User
    Re: What am I doing wrong?? Hydrocortisone

    Does your Dr. have you on Fludrocortisone also? I had quite a time with the Hydrocortisone dose not working for me until I was put on the Fludrocortisone as well. I take it once a day along with self medication level on the Hydrocortisone with consulting my Dr.

    It took a larger dose than the 20-30 mg recommended daily dose for the Hydrocortisone. Some days just involve more stress and you can not just abruptly take less, you HAVE TO WEAN DOWN or you will cause more extreme fatigue and sometimes Adrenal Crisis.

    If you have been bed ridden for almost 2 years, your dosage can not be correct. If you exercise you have to dose up. Too much caffeine can cause problems with dehydration and you will feel like crap and can cause a crisis. Make sure to eat sea salt daily and drink a lot of water. If you are sick of water drink chicken or beef bouillon.

    Some months I'm on as low as 20-30 mg of Hydrocortisone daily and some months 60-80 mg daily. It all depends on my stress level, how I eat, if I'm sick. I also have been in much better shape with a high daily dose of Vitamin D. My Dr. had me lower the Vitamin 2000 iu daily, and I felt worse and had to up my steroid use due to adrenal crisis. I went back to the high Vitamin D and now I'm much better and am managing my cortisol replacement level better. I also take a multi B-Stress Complex Vitamin daily. Calcium replacement & daily acidolphyllis helps. Bottom line is, you have to find the right Dr. that is willing to work with you, your dosages and this disease.

    Good luck!

     
    Old 10-19-2013, 11:01 PM   #6
    ladybud
    Senior Veteran
    (female)
     
    ladybud's Avatar
     
    Join Date: Jun 2012
    Location: Colorado
    Posts: 6,110
    ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
    Re: What am I doing wrong?? Hydrocortisone

    Are you taking any mineralcorticoid? The fact you have to drink sea salt water is an indication you probably need mineralcorticoid along with the hydrocortisone. If your sodium is low or potassium is high, you do need it. It keeps your fluid and electrolytes normal, normalizes your BP, and may be the reason you still are not feeling right. I would talk to your endo about that.

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:35 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!